Advertisement

Vladimir Maz’ ya: Friend and Mathematician. Recollections

  • Israel Gohberg

Abstract

It gives me great pleasure to write about Vladimir Maz’ ya whom I have known for almost forty years. For me his name is closely connected with Leningrad, its mathematical school and, particularly, with the name of Solomon G. Mikhlin, and I would like to begin my recollections a decade before I met Maz’ ya.

Keywords

Stress Intensity Factor Sobolev Space Singular Integral Equation London Mathematical Society Maximum Modulus Principle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Maz’ya, V. G., Sobolev spaces, Springer, 1985.Google Scholar
  2. [2]
    Kozlov, V., Maz’ya, V., Differential equations with operator coefficients, Springer, 1999.Google Scholar
  3. [3]
    Maz’ya, V. G., On the steady problem of small oscillations of a fluid in the presence of a submerged body, Proc. Semin. Sobolev. No. 2, 57–79, Novosibirsk, Inst. of Math. 1977.Google Scholar
  4. [4]
    Maz’ya, V. G., Shaposhnikova, T. O., Theory of multipliers in spaces of differentiable functions, Pitman, 1985.Google Scholar
  5. [5]
    Maz’ya, V. G., Plamenevskii, B. A. On the coefficients in the asymptotics of solutions of elliptic boundary value problems in domains with conical points, In: Elliptic boundary value problems, American Mathematical Society Translations, Ser. 2, vol. 123, 1984.Google Scholar
  6. [6]
    Maz’ya, V. G., Nazarov, S. A., Paradoxes of limit passage in solutions of boundary value problems involving the approximation of smooth domains by polygonal domains, Math. USSR Izvestia 29, No. 3 (1987).Google Scholar
  7. [7]
    Eidus, D., Khvoles, A., Kresin, G., Merzbach, E., Prössdorf, S., Shaposhnikova, T., Sobolevskii, P., Solomiak, M., Mathematical work of Vladimir Maz’ya, Functional Differential Equations 4, No. 1–2 (1997), 3–11.MATHMathSciNetGoogle Scholar
  8. [8]
    Maz’ya, V. G., Shaposhnikova, T. O., Jacques Hadamard, a universal mathematician, American Mathematical Society and London Mathematical Society, 1998.Google Scholar

Copyright information

© Birkhäuser Verlag AG 2008

Authors and Affiliations

  • Israel Gohberg

There are no affiliations available

Personalised recommendations